Alert archive / Nebraska / Winter Storm Warnings in 2006

Winter Storm Warning 5, NWS Cheyenne, WY

March 20, 20067 counties in Nebraska

NWS Cheyenne, WY issued this winter storm warning at Mar 20, 2006, 10:59 AM MST for 7 counties in Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2006, 10:59 AM MST (17:59 UTC)
Expired
Mar 20, 2006, 4:59 PM MST
In force
6 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KCYS 201759
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1059 AM MST MON MAR 20 2006

NEZ001>003-019>021-054-055-210000-
/O.CAN.KCYS.WS.W.0004.000000T0000Z-060320T1800Z/
/O.NEW.KCYS.WS.W.0005.060320T1800Z-060321T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1059 AM MST MON MAR 20 2006

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.
THIS WINTER STORM WARNING IS AN EXTENSION OF THE EARLIER WINTER
STORM WARNING.

SNOW WILL CONTINUE THROUGH THE AFTERNOON WITH ADDITIONAL
ACCUMULATIONS OF ONE TO THREE INCHES. THE HEAVIEST SNOW WILL FALL
SOUTHEAST OF AN ALLIANCE TO KIMBALL LINE. NORTHEAST WINDS OF 10 TO
20 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED 
VISIBILITIES.

MOTORISTS SHOULD BE SURE TO CHECK THE LATEST ROAD AND WEATHER
CONDITIONS AND FORECASTS BEFORE LEAVING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

WYZ064-066>070-201900-
/O.CAN.KCYS.WS.W.0004.000000T0000Z-060320T1800Z/
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS
1059 AM MST MON MAR 20 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
STORM WARNING THAT WAS IN EFFECT UNTIL 11 AM. AREAS OF LIGHT SNOW 
WILL CONTINUE THROUGH THE AFTERNOON.

$$

WYZ060-063-201900-
/O.CAN.KCYS.SN.Y.0006.000000T0000Z-060320T1800Z/
NIOBRARA-SNOWY RANGE-
INCLUDING THE CITIES OF...LUSK...CENTENNIAL
1059 AM MST MON MAR 20 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE SNOW
ADVISORY. AREAS OF LIGHT SNOW WILL CONTINUE THROUGH THE AFTERNOON.

$$
2 follow-up statements
000 
WWUS45 KCYS 202359
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
459 PM MST MON MAR 20 2006

NEZ001>003-019>021-054-055-210100-
/O.CAN.KCYS.WS.W.0005.000000T0000Z-060321T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
459 PM MST MON MAR 20 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
STORM WARNING FOR THE WESTERN NEBRASKA PANHANDLE.

SNOW ACROSS THE NEBRASKA PANHANDLE HAS BEGUN TO DECREASED IN 
INTENSITY AND COVERAGE THIS AFTERNOON...THUS THE WINTER STORM 
WARNING HAS BEEN CANCELLED. LIGHT SNOW SHOWERS WILL CONTINUE
THROUGH THE EVENING HOURS...BUT ONLY A SMALL ACCUMULATION IS
EXPECTED.

ROADWAYS WILL CONTINUE TO BE SLICK THIS EVENING AND OVERNIGHT FROM 
EARLIER SNOWFALL...SO MOTORISTS SHOULD CONTINUE TO DRIVE WITH 
CAUTION.  

$$

SOWKO
000 
WWUS45 KCYS 060304
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
904 PM MDT WED APR 5 2006

...SIGNIFICANT SNOW WILL OCCUR ALONG WITH WINDY CONDITIONS
THURSDAY AFTERNOON AND THURSDAY NIGHT IN THE SNOWY AND NORTHERN
LARAMIE RANGES...

.A BROAD STORM SYSTEM WILL MOVE ACROSS THE HIGH PLAINS THURSDAY
AND THURSDAY NIGHT. THE STORM WILL PRODUCE SNOW AND WINDY
CONDITIONS OVER THE SNOWY AND NORTHERN LARAMIE RANGES. TRAVEL
WILL BE HAZARDOUS WITH SLICK ROADS. ADDITIONALLY...BRISK
NORTHWEST WINDS WILL PRODUCE GREATLY REDUCED VISIBILITIES

WYZ063-064-061100-
/O.UPG.KCYS.WS.A.0005.060406T1800Z-060407T1200Z/
/O.NEW.KCYS.WS.W.0006.060406T1400Z-060407T1200Z/
SNOWY RANGE-NORTH LARAMIE RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...GARRETT
904 PM MDT WED APR 5 2006

...WINTER STORM WARNING IN EFFECT FROM 8 AM THURSDAY TO 6 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 8 AM THURSDAY TO 6 AM MDT
FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

TOTAL SNOWFALL ACCUMULATIONS WILL BE 6 TO 12 INCHES BY LATE
THURSDAY NIGHT.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Mar 20, 3:20 AM MST, 7 hours 39 minutes earlier.

Area forecast discussion, Mar 20, 3:20 AM MST, 7 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
320 AM MST MON MAR 20 2006

.SHORT TERM...TODAY THRU TUESDAY...WILL KEEP CURRENT WRNG/ADVY GOING
THIS MORNING IN LIGHT OF NEXT SURGE OF MOISTURE EVIDENT ON SATELLITE
MOVING NORTHWARD TOWARD ERN CWA...WITH FRONT EDGE NOW CROSSING INTO
CWA. OTHERWISE UPPER LOW CONTINUING TO ORGANIZE OVER ERN NEW MEXICO
WILL MOVE ENE THRU THIS EVENING WHILE SFC UPSLOPE FLOW PERSISTS OVER
THE CWA.  EXPECT SNOW TO DIMINISH SOME IN INTENSITY THIS MORNING AS
BETTER DYNAMICS SHIFT EAST OVER NEBRASKA BUT NOT REALLY TAPER OFF
UNTIL LATER THIS AFTERNOON AND EVENING WHEN UPSLOPE WEAKENS AND
MOISTURE DECREASES.  WILL BUMP UP POPS FOR TODAY INTO THIS EVENING
ESPECIALLY OVER PANHANDLE. SNOW SHOULD FINALLY END LATER TONIGHT AS
SHORT RIDGING MOVES ACROSS.  THIS WILL BE SHORT LIVED AS NEXT UPPER
TROF SHOULD BEGIN SPREADING SOME SNOW TO FAR WESTERN PARTS OF THE
CWA TUESDAY AFTERNOON.

.LONG TERM...TUE NGT THRU SUN...NEXT SYSTEM TRENDING A BIT FRTHR S
ON TUE NGT INTO WED.  WILL CONT WITH CHC OF SNOW ACRS MUCH OF
CNTRL/SRN AREAS WITH SMALLER CHCS N.  SYSTEM PULLS SEWD AWAY FROM
AREA WED NGT AS UPPER RIDGE BUILDS OVER GREAT BASIN AND SHIFTS E.
TEMPS STILL COOL ON WED...SOME RECOVERY ON THU BUT NOT MUCH OF A
WARMING DOWNSLOPE WIND.  BETTER WARMUP ON FRI INTO SAT AS WARMEST
AIR SPILLS OVER INTO REGION.  GFS TRENDING FASTER WITH NEXT SYSTEM
FOR SUN...ECMWF/UKMET ALSO AGREE...SO WILL BRING ASSOCD UPPER TROF
AND CDFNT THRU AREA ON SUN WITH SOME SHOWERS MAINLY W/MTNS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING   UNTIL 11 AM   ZNS 64..66>70.
     SNOW ADVISORY          UNTIL 11 AM   ZNS 60..63.
NE...WINTER STORM WARNING   UNTIL 11 AM   ZNS 1>3..19>21..54..55.

&&

SHORT TERM...RE
Hazardous weather outlook, Mar 20, 10:51 AM MST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1051 AM MST MON MAR 20 2006

NEZ001>003-019>021-054-055-211800-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1051 AM MST MON MAR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM TODAY.
OCCASIONAL SNOW WILL CONTINUE TODAY WITH ADDITIONAL ACCUMULATIONS
FROM ONE TO TWO INCHES. NORTHEAST WINDS OF 10 TO 20 MPH WILL
PRODUCE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. SOME LIGHT
SNOW OR FLURRIES WILL LINGER THROUGH TONIGHT. MOTORISTS SHOULD USE
EXTRA CAUTION TODAY DUE TO SLICK AND SNOWY ROADS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE NEXT CHANCE OF LIGHT SNOW WILL BE MAINLY ON WEDNESDAY. DRIER
AND WARMER WEATHER IS IN STORE FOR THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ059>070-211800-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1051 AM MST MON MAR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL LINGER IN SOME LOCATIONS THIS AFTERNOON WITH
ADDITIONAL ACCUMULATIONS UNDER TWO INCHES...MAINLY ACROSS FAR
SOUTHEAST WYOMING. SOME FLURRIES WILL LINGER THROUGH TONIGHT MAINLY
IN FAR EASTERN WYOMING. MOTORISTS SHOULD USE EXTRA CAUTION TODAY
DUE TO SLICK AND SNOWY ROADS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE NEXT CHANCE OF LIGHT SNOW WILL BE MAINLY ON TUESDAY NIGHT INTO
WEDNESDAY. DRIER AND WARMER WEATHER IS IN STORE FOR THURSDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Winter Storm Warnings in Nebraska, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.